Thunderstorm Wind, Crawford
- When
- July 11, 2:05 PM EST
- Where
- Crawford County, 1.32 mi SSE of Linesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.653, -80.420
A few trees were blown down near Linesville.
Isolated severe thunderstorms moved from eastern Ohio into northwest Pennsylvania which blew down some trees in Crawford County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Isolated severe thunderstorms moved from eastern Ohio into northwest Pennsylvania which blew down some trees in Crawford County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 11, 1:03 PM EST, 1 hour 2 minutes earlier.
Area Forecast Discussion National Weather Service Cleveland OH 203 PM EDT Thu Jul 11 2019 .SYNOPSIS... A cold front will move east across the area today. High pressure will build east into the Ohio Valley through Saturday. A cold front will slide south across the area Saturday afternoon and become nearly stationary Saturday night. The front will then move south Sunday as a cold front again. High pressure will build east across the lower Great Lakes Sunday night followed by a strong warm front Monday night. A ridge of high pressure will build north across the local area Tuesday. && .NEAR TERM /THROUGH FRIDAY/... Forecast holds for the rest of the afternoon. Bulk of thunderstorm activity along and east of I-71. Previous discussion follows. An upper level trough will move east across the area today with a surface low pressure system over northern Ontario, Canada. Well ahead of the front, temperatures will top out in the upper 80s to near 90 degrees again today. Along with the heat will come higher dewpoint readings in the upper 60s to lower 70s. The greatest instability will occur over the eastern third of the forecast area this afternoon due to the later timing of the cold front approaching from the west. The extreme east is under a slight risk for severe thunderstorms with the main threats being mostly thunderstorm wind damage. Western portions of the area may escape this round of precipitation and be on the dry side today as front moves through that area this morning. After frontal passage, the precipitation threat will come to an end as high pressure begins to build east. The high will bring fair weather and slightly cooler temperatures to the area tonight and again on Friday. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... High pressure will build east across the region Friday night through most of the day Saturday, providing dry conditions across the region. A weak cold front will drop south into the area late Saturday afternoon through Saturday night, bringing a low chance of showers and thunderstorms. The front pushes south of the area by Sunday morning, and will remain just south of the area through Sunday night, with perhaps a slight chance of a shower or storm across the far southern part of the forecast area Sunday. Temperatures will be seasonable in the mid to upper 80s Saturday, and a few degrees cooler on Sunday. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... .SYNOPSIS... A cold front will move east across the area today. High pressure will build east into the Ohio Valley through Saturday. A cold front will slide south across the area Saturday afternoon and become nearly stationary Saturday night. The front will then move south Sunday as a cold front again. High pressure will build east across the lower Great Lakes Sunday night followed by a strong warm front Monday night. A ridge of high pressure will build north across the local area Tuesday. && .AVIATION /18Z Thursday THROUGH Tuesday/... Thunderstorms, some strong, will be targeted in the vicinity of ERI/YNG/CAK for mid afternoon. Thunderstorm threat will lessen after about 21Z. A cold front has passed a Port Clinton to Findlay line as of 18Z and will progress east with a wind shift to the west- northwest through early evening. VFR conditions follow in the immediate wake of the front. Overnight we may get some MVFR ceilings develop closer to morning. OUTLOOK...Non-VFR possible in scattered thunderstorms Saturday evening. && .MARINE... A cold front will work south to the lake by this afternoon and will cross the lake tonight. Winds will become northerly behind the front in the 10-15 knot range, and for now will likely remain below small craft advisory conditions. Winds will subside through the night and become more northwesterly by Friday. High pressure will build across the lake Friday and Friday night before another cold front moves south towards the lake Saturday and across the lake Saturday evening. Southwest winds will increase ahead of the front Saturday before becoming northerly Saturday night into Sunday. Light winds will persist into the early part of next week with high pressure overhead. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/Oudeman SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Oudeman MARINE...Greenawalt
Hazardous Weather Outlook National Weather Service Cleveland OH 939 AM EDT Thu Jul 11 2019 LEZ061-142>149-162>169-OHZ003-006>013-017>021-027>031-036-037-047- 089-121345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Knox-Ashtabula Lakeshore- 939 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-022-023-032-033-038-PAZ001>003-121345- Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Holmes- Northern Erie-Southern Erie-Crawford- 939 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms today. The main threat will be damaging thunderstorm wind gusts. These storms also have the potential for locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
139 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 3 WSW MANTUA 41.26N 81.28W
07/11/2019 PORTAGE OH LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
208 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 3 SSE MANTUA 41.24N 81.21W
07/11/2019 PORTAGE OH PUBLIC
FALLEN TREE ON I-80 EB BETWEEN PORTAGE AND
RT 44.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND DMG 6 ESE RAVENNA 41.13N 81.15W
07/11/2019 PORTAGE OH LAW ENFORCEMENT
TREE DOWN ACROSS ROAD.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
229 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG STREETSBORO 41.24N 81.34W
07/11/2019 PORTAGE OH PUBLIC
ROOF BLOWN OFF BUSINESS ON SR 14. IMAGE
RETRIEVED FROM SOCIAL MEDIA.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
244 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG SUGAR BUSH KNOLLS 41.20N 81.34W
07/11/2019 PORTAGE OH LAW ENFORCEMENT
SR 43 FROM KENNEDY TO TWIN LAKES CLOSED DUE
TO TREES DOWN ON ROADWAY.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
247 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 6 SSE CRAIG BEACH 41.04N 80.93W
07/11/2019 MAHONING OH FIRE DEPT/RESCUE
TREE DOWN ON ROAD.
&&The Cleveland radar (KCLE), 123 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down near Linesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2019Every state in 2019This day in weather historyWarnings in Pennsylvania, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845317.